Bootstrap With Cluster-Dependence in Two or More Dimensions

Konrad Menzel

    Research output: Contribution to journalArticlepeer-review

    Abstract

    We propose a bootstrap procedure for data that may exhibit cluster-dependence in two or more dimensions. The asymptotic distribution of the sample mean or other statistics may be non-Gaussian if observations are dependent but uncorrelated within clusters. We show that there exists no procedure for estimating the limiting distribution of the sample mean under two-way clustering that achieves uniform consistency. However, we propose bootstrap procedures that achieve adaptivity with respect to different uniformity criteria. Important cases and extensions discussed in the paper include regression inference, U- and V-statistics, subgraph counts for network data, and non-exhaustive samples of matched data.

    Original languageEnglish (US)
    Pages (from-to)2143-2188
    Number of pages46
    JournalEconometrica
    Volume89
    Issue number5
    DOIs
    StatePublished - Sep 2021

    Keywords

    • Multi-way cluster-dependence
    • network data
    • U-statistics
    • wild bootstrap

    ASJC Scopus subject areas

    • Economics and Econometrics

    Fingerprint

    Dive into the research topics of 'Bootstrap With Cluster-Dependence in Two or More Dimensions'. Together they form a unique fingerprint.

    Cite this